| Catalog Number |
DLX-45552-VPSB |
| Medical Device Problem Code |
Adverse Event Without Identified Device or Use Problem (2993)
| Health Effect - Clinical Code |
Bacterial Infection (1735)
| Date of Event |
06/04/2025
Type of Reportable Event
Serious Injury
Event or Problem Description
It was reported that "on (b)(6) 2025, patient (b)(6), a 40-year-old female, presented to the clinic for scheduled device removal.Subsequently, the patient developed a catheter-related bloodstream infection (crbsi), which was assessed as severe in intensity.Due to the presence of bacteremia, the patient required hospital readmission.The peripherally inserted central catheter (picc) line was removed on the same day following positive blood culture results.The clinical and microbiological findings confirmed the diagnosis of crbsi." additional information received from the customer states "patient was septic but it is unclear if the etiology is due to the crbsi or worsening osteomyelitis.Patient had also missed a weeks' worth of antibiotics prior to being re-admitted so this could also have been a contributing factor." after the removal of the picc line, patient remained on iv and oral antibiotics and was hospitalized for an additional 6 day, though not in the icu.The patient's current condition is reported as "still struggling with osteomyelitis, she is in stable condition.".
Additional Manufacturer Narrative
(b)(4).
Additional Manufacturer Narrative
(b)(4).Complaint verification testing could not be performed as it was reported that the sample is not available for return.A device history record review was performed and no relevant findings were identified.Without the device to evaluate the complaint could not be confirmed and the probable cause could not be determined from the available information.Teleflex will continue to monitor and trend for reports of this nature.
Event or Problem Description
It was reported that "on (b)(6) 2025, patient (b)(6), a 40-year-old female, presented to the clinic for scheduled device removal.Subsequently, the patient developed a catheter-related bloodstream infection (crbsi), which was assessed as severe in intensity.Due to the presence of bacteremia, the patient required hospital readmission.The peripherally inserted central catheter (picc) line was removed on the same day following positive blood culture results.The clinical and microbiological findings confirmed the diagnosis of crbsi." additional information received from the customer states "patient was septic but it is unclear if the etiology is due to the crbsi or worsening osteomyelitis.Patient had also missed a weeks' worth of antibiotics prior to being re-admitted so this could also have been a contributing factor." after the removal of the picc line, patient remained on iv and oral antibiotics and was hospitalized for an additional 6 day, though not in the icu.The patient's current condition is reported as "still strugling with osteomyelits, she is in stable condition.".